Clinical assessment scores worksheet with answers

Free printable Clinical assessment scores worksheet: 6 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy
E? / 4+V? / 5+M? / 6GCS?

Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury opens the eyes only to pressure (a painful stimulus), makes only incomprehensible sounds such as moaning and shows as the best motor response: abnormal flexion of the arms (decorticate posture). Find the Glasgow Coma Scale total GCS = E + V + M.

E 1–4V 1–5M 1–6
GCS =
2.Easy
13967SBPDBPmmHgMAP = ?

Practice exercise (made-up values, not clinical guidance). A patient’s blood pressure is 139/67 mmHg. Find the mean arterial pressure MAP = (SBP + 2·DBP)/3, to the nearest whole mmHg.

SBP 139 mmHgDBP 67 mmHg
MAP = mmHg
3.Medium
15786SBPDBPmmHgHR 122/min · SI = ?

Practice exercise (made-up values, not clinical guidance). A patient has a pulse of 122/min and a blood pressure of 157/86 mmHg. Find the shock index SI = HR/SBP. Round to two decimal places.

HR 122/minBP 157/86 mmHg
SI =
4.Medium
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 14/min, SpO₂ 99% on room air, blood pressure 150/90 mmHg, pulse 48/min, alert, temperature 37.7 °C. What is the NEWS2 total score?

RR 14SpO₂ 99%airSBP 150HR 48AT 37.7 °C
NEWS2 =
5.Hard
112?SBPDBPmmHgMAP = 70

Practice exercise (made-up values, not clinical guidance). The team aims for a mean arterial pressure of at least 70 mmHg. A patient’s systolic pressure is 112 mmHg. Using MAP = (SBP + 2·DBP)/3, what is the lowest diastolic pressure DBP that still gives a MAP of 70 mmHg?

MAP 70 mmHgSBP 112 mmHg
DBP = mmHg
6.Hard
underweighthealthy weightoverweightobesity class Iobesity class IIobesity class III

Practice exercise (made-up values, not clinical guidance). An adult weighs 130 kg and is 169 cm tall. Calculate the BMI and click the WHO weight category.

130 kg169 cm
  1. 1underweight
  2. 2healthy weight
  3. 3overweight
  4. 4obesity class I
  5. 5obesity class II
  6. 6obesity class III

Answer key

  1. 1. GCS = 7
  2. 2. MAP = 91 mmHg
  3. 3. SI = 0.78
  4. 4. NEWS2 = 1
  5. 5. DBP = 49 mmHg
  6. 6. obesity class III

Full step-by-step solutions: practise this topic on examproblems.com.